Not a common question, not a common situation, and I am not using my primary Music.SE for obvious reasons. The question is simple but not so easy, and I hope you might help not only me, but many with this experience:
What exercises can I do now, after finishing a long chemo, given that I have numbness and tremors in my arms?
Many cancer drugs have neurotoxic effects, this means that you might, as I did, finish chemo and you experience numbness in your fingers, tremors in your arms (and legs). Depending on how much nerve damage you suffer, you still can write by hand slowly and with your calligraphy, no precisely and neatly as before obviously.
Trying to play results invariably in two distressing outcomes. You're very slow, and you're very imprecise mainly in pressing the right keys rather than in rhythm. I was at a level where I could almost play some basic Bach pieces (minuets, prelude in C, yes I am a beginner), and now I am unable to play them at all at the same level. I can still play single keys and chords, again not precisely, so I make mistakes placing fingers (for instance, a Dmaj might end up in Dmin because my finger trembles and ends up on the lower key instead of F#). Moreover, I had to abandon lessons with my teacher, and I won't be able for some time as I won't go back to work soon.
So, what can I do during this period?
I know it is unusual, but cancer happens, and I hope other people could benefit from this question. Maybe even here somebody had this unpleasant experience, and have good recommendations for overcoming difficult times.
Edit: added some details based on your comments and answers.
A brief update after few months on what to expect in playing the piano after chemo.
As I've been pointed out, playing is counterproductive. I can only say that it is particularly true, especially if you had a platinum-based chemo, or other neurotoxic drugs.
The neurodegenerative process will continue for at least two months after your last chemo, so tremors and numbness (effects of chemo on the peripheral nerves) may continue to grow depending on what drugs you had and of course, on the dosages (high doses, in my case).
As for confusion and difficulty to concentrate (effects of chemo on the central nervous system), after three months it wears off, be patient and take your time... but back on the playing part. After two months I could follow a score with music, so that's good.
Nerves take a lot of time to reconstruct, a year and even more. I found possible to play but really frustrating with pieces that are not mechanical, for instance I can play Hanon (yes, I know), but since I hate it I try to avoid playing it.
Just one advice for those in my condition. Please don't try to stress your muscles, your tremors will only worsen due to nerve exhaustion (they get tired, too).